"Life sure is funny at times. I have struggled through the last 20+ years with issues of unrelenting fatigue and muscle pain, having searched high and low for answers to why I feel so bad all the time. Doctors have not been of any help, and here I find - after all these years - in your daily comment, a possible source of my problems. Your experience of feeling better generally after a few weeks and then having your muscles back in shape after a couple of months gives me cause for hope.
"At the suggestion of a friend, I cut my statin (Crestor) dose in half about 3 months ago, with no adverse effect on my lipid levels. While I felt somewhat less fatigued, the muscle issues remained. After reading your posts, I cut the Crestor out entirely a week ago, and I already have significantly less fatigue, feeling better than I've felt in years. One down, one to go.
"Now, with your experience as a guide, I will hope to see an improvement in my muscles within the next couple of months. (A light-hearted quote I remember fondly from the 1990 Chart Seminar: "where would we be without hope?").
"So thank you for sharing your experience, and I'm so glad you are doing OK. We all need you feeling well so we can maneuver in these puzzling markets :)
"From the New Jersey Shore, your aching old friend,"
David Fuller's view Thanks for this interesting and thoughtful
I obviously have no medical experience, and I have no intention of turning my Fullermoney commentary into a part-time amateur medical column, beyond very occasional exceptions.
However, the statin comments have generated interest among some veteran subscribers, many of whom I also regard as friends. Some of you who are approximately of my generation have either been advised to take statins by doctors or are likely to hear this at some stage.
Statins certainly lower most people's cholesterol levels but they are 'heavy medicines', although one generally hears less of this. One often hears that people's tolerance for statins varies widely, and I know this to be true within my own extended family. However, in my observation, some of the people who have enjoyed a comparatively high level of exercise for most of their lives are more prone to fatigue and muscle ache caused by statins. This can be progressive and becomes unacceptable for some of us.
The frequent medical response is to advise either a different statin or a lower dose. The former did not provide more than temporary relief for me, and my LDL cholesterol began to rise following a lower dose of the statin, despite a very healthy diet.
Fortunately, I was put in touch with a cardiologist who prescribed a non-statin substitute - Ezetrol, made by Schering-Plough, which I also mentioned on 21st June. It quickly lowered my LDL cholesterol, and so far, I have not felt any side effects from 10mg taken daily.